Hail, Wabash
- When
- April 30, 2:55 PM CST
- Where
- Wabash County, 1 mi SSW of Mt Carmel
- Measured
- 0.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 38.407, -87.777
A thunderstorm that was originally a supercell over southeast Missouri produced a couple reports of severe weather after crossing into southwest Illinois. The storm weakened with loss of daytime heating in the evening.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
A thunderstorm that was originally a supercell over southeast Missouri produced a couple reports of severe weather after crossing into southwest Illinois. The storm weakened with loss of daytime heating in the evening. The storm formed earlier in the day immediately ahead of a cold front across southeast Missouri, where lower 60's dewpoints were in place.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Apr 30, 1:47 PM CST, 1 hour 8 minutes earlier.
Area Forecast Discussion National Weather Service Paducah KY 247 PM CDT Sat Apr 30 2022 .SHORT TERM...(Tonight through Sunday night) Issued at 130 PM CDT Sat Apr 30 2022 The RAP did a good job depicting the corridor of drier air over our CWFA centered between two low trop moist axis to our east and west. Surface dew points have dropped into the 50s most of the area, with a lot of debris cloudiness over the west 1/2 of the CWFA. SPC just issued a mesoscale discussion for our area. But overall our thinking has not changed. While there is certainly a risk for a few severe storms, we are not expecting a big event. Better forcing for ascent with jet dynamics stay more to our north. Not much speed shear with flow at and above 700mb staying in the 40-45 kt range up to near the EL. The one area we continue think might have the best chance of isolated severe is SEMO, into briefly far west KY and the southern tip of Illinois. This is supported by higher probabilities seen across this area in the SSCRAM (RAP/HRRR), with the most likely hazards marginally severe hail and high wind. After 00z, the low level flow actually weakens with 40kts of S/SW flow dropping down to 25 kts or so. MLCAPES that peak 1500 j/kg or slightly higher in the aforementioned areas quickly diminishes south as well. So the window of opportunity does not seem all that long into the evening. For storm mode, mainly clusters, or short line segments. There could be a brief supercell storm or two, again in the favored areas mentioned. As the parent system to our north heads into Canada, and after the weak front moves across the area, our chance for convection will end from west to east tonight, with dry weather expected Sunday and Sunday night. It will be breezy and warm Sunday. .LONG TERM...(Monday through Saturday) Issued at 244 PM CDT Sat Apr 30 2022 The first of many 500 mb shortwaves will set the stage for a fairly active week as the chance for pcpn will be on the increase during the afternoon Monday, especially across southeast MO. The period with Categorical PoP does not begin until Monday night as showers and tstms will increase in coverage across the FA. Elevated CAPE will be the greatest across southeast MO and the Purchase Region of west KY where SPC currently has a marginal risk for severe weather. The main hazard will be the potential for some hail. Risk for showers and tstms then continues through Tuesday as a sfc low pressure moves across the Ohio Valley with a trailing cold front. A few strong to severe storms with strong winds and frequent lightning are possible as GFS BUFKIT soundings show CAPE values around 1500- 2000 J/KG and steep mid level lapse rates. High temps during this period will range from the mid to upper 70s for most locations. The risk for showers and storms may linger into Wednesday morning if the front remains close enough to the FA, especially near the TN border. However, the more likely scenario is for the front to stall far enough south allowing for dry air to build in as a sfc high pressure passes by to the north. Pncpn chances will gradually lower from north to south. Temps will also be a bit cooler with highs only near 70 degrees. Lower confidence once again begins Thursday as models differ in the timing of a sfc low pressure system that looks to move through the lower Ohio Valley. The 12z ECMWF/CMC are in better agreement compared to the 12z GFS which remains the big outlier with pcpn arriving early Thursday morning. While PoP chances are more likely across western counties in the afternoon, would favor the Thursday night into Friday time frame for when pcpn will be the most widespread across the area. At the moment, it appears the greatest instability will remain to our south with more organized storms; however, it will not take much of a shift north with the sfc low to bring the better parameters for storms into the PAH CWA. Too early to go into details for Saturday as it is unclear how quickly pcpn chances will diminish. High temps will range from the upper 60s to mid 70s during the period. && .AVIATION... Issued at 130 PM CDT Sat Apr 30 2022 As a front moves into and then across the area this afternoon and tonight, scattered to numerous showers and thunderstorms will move across the area. We have a mention in the terminal forecasts. Overnight, VFR conditions return as cloud cover will be on the decrease. SSW winds 10 to 20 kts with higher gusts will diminish as winds veer to the west generally less than 10 kts overnight. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. && SHORT TERM...CN LONG TERM...DW/SP
Hazardous Weather Outlook National Weather Service Paducah KY 315 PM CDT Sat Apr 30 2022 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-012015- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 315 PM CDT Sat Apr 30 2022 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...This Afternoon and Tonight A chance of thunderstorms is possible through tonight. Some of these storms may be severe late this afternoon and evening, mainly across portions of southeast Missouri and southern Illinois. Damaging winds, large hail, and isolated tornadoes will all be possible. .DAYS TWO THROUGH SEVEN...Sunday through Friday Thunderstorms will be possible late Monday into Tuesday across the area. A few of these storms could be strong to severe, with hail the primary concern Monday night and gusty winds Tuesday. Lightning and heavy downpours is also possible in any storm. The risk for thunderstorms returns once again on Thursday and Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible late this afternoon and evening.
The Evansville,IN radar (KVWX), 17 km away, was scanning. The volume nearest the first event began at 20:53 UTC.
2 hail, 1 thunderstorm wind. Local standard time, as filed.
A tree was uprooted and fell on power lines. Trees were down, blocking Route 4.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2022Every state in 2022This day in weather historyWarnings in Illinois, April 2022
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1013226, 1013228, 1013227.